Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Smoked marijuana and had alcohol. Started feeling nausea with numbness and fainting. Any advice?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Hi there,
The last two times I smoked marijuana, I also had a drink with dinner immediately following. After dinner, both times, I fainted. (I started to get a little nauseated, feel unwell, my limbs became numb and unable to hold me, my hearing became blurry, and I passed out).
This had never happened to me before these last two times.
Please advise.. Thank you!
Posted Sat, 9 Mar 2013 in Drug Abuse
Answered by Dr. Sundar Gnanavel 48 minutes later
Thanks for your query. To clarify both marijuana/cannabis as well as alcohol act as depressants of the central nervous system. In addition they also produce altered perception of time and fluctuation in blood pressure. Hence, the symptoms you report are possible when both these drugs of abuse are added. It is possible that previously you did not manifest these symptoms but now you are manifesting these symptoms. It may be either due to an increase in dosage (advertent/inadvertant) or you have developed the phenomenon of sensitisation to drugs. I would suggest either reducing drug dosage or abstinence for a while.
Dr Sundar
Addiction Medicine Specialist
Above answer was peer-reviewed by
Follow-up: Smoked marijuana and had alcohol. Started feeling nausea with numbness and fainting. Any advice? 10 hours later
Hi there,
Thank you for your answer. What I am really wondering i, is there something possibly wrong with my blood sugar levels, or anything else I should get my bloodwork tested for? I am not a heavy user of either drug, they are both pretty infrequent in my life. But since I never had this reaction before, I am wondering what caused it, besides both these drugs being depressants to the central nervous system.
Thank you for your time.
Answered by Dr. Sundar Gnanavel 11 hours later
At this stage I wiuld still not suspect anything apart from drug use as the cause. However to be on the safer side ekg and three day consecutive blood pressure recordings might be useful to rule out cardiac causes. As I mentioned development of sensitisation to drugs can manifest this way.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor